Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Taking the pill whilst having the implant?

 - UBBFriend: Email this page to someone!    
Author Topic: Taking the pill whilst having the implant?
pinkunicornxo
Activist
Member # 95603

Icon 1 posted      Profile for pinkunicornxo     Send New Private Message       Edit/Delete Post 
Hi so in October I had my implant fitted and around 3 weeks after having it I started bleeding heavily for 2 weeks, I went to the doctors and she prescribed me the combined pill Cilest to take for 3 months to regulate my bleeding however my concern is that Im on my week break and havent had my withdrawal bleed yet so Im pretty worried Im pregnant eventhough I have the implant and took my pill regularly is this normal? Ive had my usual symptoms like cramps,feeling emotional, irritable and wind also had a beige coloured discharge last night but still no bleed!

--------------------
xoxoxo

Posts: 41 | From: UK | Registered: Apr 2012  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post 
Hi Holly. The implant can mess up people's cycles a lot, and starting the birth control pill can do the same. After one full cycle of the pills (taken properly, no missed pills) their effectiveness will be at their fullest so you would really not have any reason to be concerned about pregnancy. Your irregular bleeding will almost definitely be a result of the contraceptives you've started using. If having irregular bleeding is a big problem for you, the implant might not be your best choice. Did your doctor talk to you about any other potential methods? Did they explain the effects of the implant?

Here's more information on the implant:
the Contraceptive Implant (Implanon)

And other birth control methods:
Birth Control Bingo!

Posts: 1311 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
pinkunicornxo
Activist
Member # 95603

Icon 1 posted      Profile for pinkunicornxo     Send New Private Message       Edit/Delete Post 
Hi, I was on the pill previously before my implant but my doctor said the implant was my best option as I kept missing pills (been taking them perfect with my implant though) other options were discussed but the implant was my best bet, I do really like it the only side effects Ive had is the bleeding and feeling a bit moody just a bit concerned really I havent bled 4 days into my week break but I guess it wont be the same as it was before my implant

--------------------
xoxoxo

Posts: 41 | From: UK | Registered: Apr 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
If you're having a good amount of spotting with the imaplant, you may not have withdrawal bleeds, as you've experienced them on the pill, very often. Some folks with the implant stop getting them, period (no pun intended).

Do I have it right, though, that the same doctor who put your implant in is ALSO having you use a combined oral contraceptive at the same time? If so, that's generally not advised, and I'd personally suggest getting a second opinion on doing that.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
pinkunicornxo
Activist
Member # 95603

Icon 1 posted      Profile for pinkunicornxo     Send New Private Message       Edit/Delete Post 
I havent experienced any spotting with my implant since I started on the Pill just the 2 week heavy bleeding apart from last night when I had a brownish discharge for a bit hmm what I dont get is I have all my normal period symptoms but with no actual period, also I had my implant fitted at a sexual health clinic as my doctor doesnt fit in implants but the nurse who fit my implant in at the clinic said I could go on the pill at the same time if I had a long or heavy period which I did so I went to the doctors and asked about it and she said the info my nurse gave me was correct and was then prescribed the pill for 3 months xx

--------------------
xoxoxo

Posts: 41 | From: UK | Registered: Apr 2012  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Okay, so you've already asked for that second opinion, sounds like. Just wanted to make sure.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
But like I said, it's not unusual not to have regular periods while using either the implant or depo-provera, especially if you're already having a good deal of spotting.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post 
I have met a few women who take the combined pill with the implant in the short term (few months). I think the estrogen in the pill helps to reduce the irregular bleeding from implant. So you shouldn't expect to get a normal withdrawal bleed. If you're not bleeding, that means the pill is doing its intended job.

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3